Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


feeling stoned
Nov 5, 2003

I have been on Sustiva and Trizivir for a year. This is the first cocktail I have been on.

Some mornings, about once a month, I wake up feeling stoned and bizarre. At times, I can't feel my forehead. It's a feeling comparable to being hung over. To snap out of it, I have tried coffee, sugar and rest but the feeling remains. Do you have any advice to make it go away ?

Response from Dr. Conway

I addressed a question similar to this last week. There was a recent study of 37 individuals who were on Sustiva-based therapies, had undetectable viral loads and had side effects such as yours. They changed the Sustiva to Viramune, by adding Viramune at 200 mg/day for two weeks, then increasing the Viramune to 400 mg/day and only then stopping the Sustiva. There was 1/37 that had liver problems that immediately improved when the treatment was changed to Trizivir. The other 36 did fine, and the side effects disappeared in 24/36 cases.

If you change to Viramune, there is now information to suggest that it is highly likely to help, and it won't affect your viral load.



Previous
lipids going through the roof on PI therapy
Next
Re: What will be my 3rd regimen?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement